Medication safety webinar: Medication safety for look-alike, sound-alike medicines
Medication errors are a leading cause of patient harm globally. Look-alike, sound-alike (LASA) medicines are a well-recognised cause of medication errors that are due to orthographic (look-alike) and phonetic (sound-alike) similarities between medicines, which can be confusing.
Look-alike medicines appear visually the same with respect to packaging, shape, colour and/or size, while sound-alike medicines are similar in the phonetics of their names, doses and/or strengths. Confusions can occur between brand-brand, brand-generic or generic-generic names.
Organisations need to prospectively design and implement strategies to identify LASA medication errors and build a robust system that intercepts them before they result in patient harm.
At this webinar, WHO will launch their publication “Medication Safety for Look-alike, Sound-alike Medicines”, as part of the WHO technical series on “Medication Safety Solutions”. Preventive strategies that can be implemented by healthcare professionals and organizations will be discussed on how to prevent LASA errors to reduce the risk of medication-related harm.